Discussions that mention adalat

High & Low Blood Pressure board


Don't you know that the world shuts down between Christmas and New Years?! No one is supposed to get sick, apparently.

A short background - I did have to go to ER on Christmas Eve due to myoclonic spasms (OT on this board). They discovered that my electrolytes were dangerously low and I ended up spending four days in the hospital. While I was in there they changed my Hyzaar to Cozaar, so as to take me off the 25mg of HCTZ in Hyzaar. Since I had been on it two years, they didn't think it could be contributing to the very low sodium level, but they took me off of it, just in case.

Fast forward to this week. My BP started going up (180/120), although I never thought the diuretic had any effect on it at all. After all, it was only 25mg that they took away. I called my GP, knowing that they were going to shut down for the weekend, and he told me to take a second Adalat in the morning. That worked the first day, but today it has not helped.

I asked him at what point I should go to ER, in case this is from more electrolyte problems. He said if I could not get it under 150/100. Sigh... It is staying at 160+/100 right now and I DON'T want to go. Any suggestions?

I am on every bp med classification except for diuretic, having that only recently taken away, as I mentioned (Adalat, Cozaar, Metoprolol, Lisinopril). I am only 44 years old, diabetic, hypothyroid, etc.

Of course, on top of that, there has been some chest discomfort, too. Every other time I have had my heart checked out, it has checked out fine, so I hesitate to put much weight on that, though. Plus, it is not what I would call pain - just discomfort - and it comes and goes.

Help me out guys! Tell me I am doing the right thing by riding this out! I experienced the frustrations of being in the hospital during the holidays this past week and just want to hang on until the world starts spinning again on Tuesday. :rolleyes:

Blessings
Ramona